Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 2, 2017, 10:53 AM CST for 5 parishes in Louisiana. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 2, 2017, 10:53 AM CST (16:53 UTC)
- Expired
- Jan 2, 2017, 11:45 AM CST
- In force
- 52 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 10:54 AM CST | TSTM WND DMG | 3 N Colfax, LA | TREES DOWN ON HWY 8. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 2, 6:12 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 4.9 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
193
WUUS54 KSHV 021653
SVRSHV
LAC021-043-059-069-127-021745-
/O.NEW.KSHV.SV.W.0010.170102T1653Z-170102T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1053 AM CST MON JAN 2 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Grant Parish in north central Louisiana...
Southwestern Caldwell Parish in north central Louisiana...
Southeastern Natchitoches Parish in northwestern Louisiana...
Northwestern La Salle Parish in north central Louisiana...
Winn Parish in north central Louisiana...
* Until 1145 AM CST
* At 1052 AM CST, severe thunderstorms were located along a line
extending from 8 miles northeast of Campti to near Montgomery to
near Clifton, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winnfield, Colfax, Urania, Pollock, Dry Prong, Tullos, Georgetown,
Calvin, Atlanta, Sikes, Hudson, Bentley, Rochelle, Joyce, Zenoria,
Lake Iatt, Aloha, Fishville and Williana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 PM CST for north central
and northwestern Louisiana.
LAT...LON 3139 9266 3141 9267 3140 9268 3140 9270
3142 9268 3143 9269 3145 9268 3145 9271
3147 9271 3147 9269 3152 9272 3148 9276
3144 9283 3168 9285 3188 9295 3213 9241
3186 9226 3147 9223
TIME...MOT...LOC 1652Z 248DEG 44KT 3198 9302 3168 9286 3132 9283
HAIL...0.75IN
WIND...60MPH
$$
ITO1 follow-up statement
493
WWUS54 KSHV 021729
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1129 AM CST MON JAN 2 2017
LAC069-021739-
/O.CAN.KSHV.SV.W.0010.000000T0000Z-170102T1745Z/
Natchitoches LA-
1129 AM CST MON JAN 2 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NATCHITOCHES
PARISH IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 200 PM CST for north central
Louisiana.
LAT...LON 3177 9251 3202 9264 3213 9241 3186 9226
3147 9223 3143 9245
TIME...MOT...LOC 1729Z 248DEG 44KT 3214 9257 3183 9241 3147 9238
$$
LAC021-043-059-127-021745-
/O.CON.KSHV.SV.W.0010.000000T0000Z-170102T1745Z/
Grant LA-Caldwell LA-La Salle LA-Winn LA-
1129 AM CST MON JAN 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST
FOR EASTERN GRANT...SOUTHWESTERN CALDWELL...NORTHWESTERN LA SALLE AND
EASTERN WINN PARISHES...
At 1129 AM CST, severe thunderstorms were located along a line
extending from 10 miles southeast of Jonesboro to 11 miles southwest
of Olla to near Ball, moving east at 50 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Urania, Pollock, Tullos, Georgetown, Sikes, Zenoria, Hudson,
Fishville and Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 200 PM CST for north central
Louisiana.
LAT...LON 3177 9251 3202 9264 3213 9241 3186 9226
3147 9223 3143 9245
TIME...MOT...LOC 1729Z 248DEG 44KT 3214 9257 3183 9241 3147 9238
HAIL...0.75IN
WIND...60MPH
$$
ITOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 2, 10:50 AM CST, 3 minutes earlier.
Area forecast discussion, Jan 2, 10:50 AM CST, 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1050 AM CST Mon Jan 2 2017 .DISCUSSION... Have updated to remove more counties from tornado watch number 2 which included all of the Texas counties and Miller county in S AR and Caddo and Bossier in NW LA. have also made adjustments to the rain chances in wake of the stronger band of thunderstorms and rainfall amounts/QPF. /06/ && PREV DISCUSSION... /issued 552 AM CST Mon Jan 2 2017/ AVIATION... Low cigs/vsbys will continue to affect area terminals through this afternoon, as tstms increase in coverage ahead of an upper level disturbance. Gusty winds, possibly in excess of 40 to 50 kts under stronger storms, will be possible in the vc of any convection. Tstms will come to an end from w to e by this evening, and conditions should rapidly improve into the VFR thereafter. Otherwise, expect ely winds 5-10 kts to become w to swly later today. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 50 73 44 / 100 10 0 10 MLU 73 52 75 46 / 100 10 0 10 DEQ 67 42 67 35 / 80 10 10 10 TXK 68 48 69 39 / 100 10 0 10 ELD 69 47 71 42 / 100 10 0 10 TYR 73 48 71 38 / 10 10 0 10 GGG 75 48 72 40 / 50 10 0 10 LFK 75 48 75 44 / 100 10 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/12
Hazardous weather outlook, Jan 2, 3:21 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 321 AM CST MON JAN 2 2017 ARZ050-051-059-OKZ077-TXZ096-021800- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATER THIS MORNING BEFORE ENDING ACROSS THE REGION THIS AFTERNOON. WHILE SOME OF THESE STORMS COULD BE STRONG IN NATURE POSING A HAIL AND OR WIND THREAT...THE MORE SIGNIFICANT SEVERE THUNDERSTORM POSSIBILITY TODAY SHOULD STAY TO THE SOUTH OF THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED BUT WILL BE NECESSARY FOR COUNTIES FURTHER SOUTH OF THE REGION THIS MORNING. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-021800- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON- OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE- 321 AM CST MON JAN 2 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... AREAS OF DENSE FOG EARLY THIS MORNING WILL GIVE WAY TO WIDESPREAD SHOWERS AND THUNDERSTORMS LATE THIS MORNING INTO THE AFTERNOON HOURS BEFORE ENDING LATE IN THE AFTERNOON. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...PRODUCING DAMAGING THUNDERSTORM WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES. BRIEF HEAVY DOWNPOURS WILL ALSO ACCOMPANY THE STRONGEST STORMS TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A SIGNIFICANT COOL DOWN WILL COMMENCE LATE IN THE DAY TUESDAY THROUGH TUESDAY NIGHT AND IT WILL REMAIN MUCH COLDER ACROSS THE REGION THROUGH THE REMAINDER OF THE WORK WEEK. AT THIS TIME...IT DOES NOT APPEAR THAT ANY SIGNIFICANT WINTER PRECIPITATION WILL BE POSSIBLE WITH THIS COLDER AIRMASS IN PLACE TOWARDS LATE WEEK BUT THIS POSSIBILITY WILL CONTINUE TO BE MONITORED IN FUTURE FORECASTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL BE NEEDED LATER THIS MORNING THROUGH THE AFTERNOON HOURS ACROSS THE REGION BECAUSE OF THE LIKELIHOOD OF SEVERE THUNDERSTORMS. 13
In the hours before
Special weather statement, Jan 2, 8:29 AM CST, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
829 AM CST MON JAN 2 2017
LAZ017-TXZ152-153-165>167-021530-
Sabine LA-Sabine TX-Angelina TX-Nacogdoches TX-San Augustine TX-
Shelby TX-
829 AM CST MON JAN 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SABINE PARISH...
SOUTHEASTERN NACOGDOCHES...SOUTHEASTERN SHELBY...ANGELINA...SAN
AUGUSTINE AND SABINE COUNTIES UNTIL 930 AM CST...
At 828 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Lufkin to 11 miles south of Huntington to 6
miles southwest of Colmesneil. Movement was northeast at 65 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lufkin, Milam, Hudson, Huntington, San Augustine, Zwolle, Hemphill,
Pineland, Patroon, Bland Lake, Neuville, Woden, Rosevine, Etoile,
Macune, Zavalla, Chireno, Huxley, Broaddus and Bronson.
A tornado watch remains in effect until 200 PM CST for northwestern
Louisiana...and eastern Texas.
LAT...LON 3107 9459 3135 9482 3185 9389 3185 9386
3155 9357 3128 9351 3128 9353 3124 9356
3119 9355 3117 9358 3116 9391 3114 9404
3111 9406 3103 9447
TIME...MOT...LOC 1428Z 244DEG 58KT 3131 9474 3111 9457 3085 9451
12Local storm report, Jan 2, 9:14 AM CST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 6 E LINDALE 32.51N 95.30W
01/02/2017 SMITH TX LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS FM 14.
&&
ASLocal storm report, Jan 2, 9:22 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 5 ESE HENDERSON 32.12N 94.73W
01/02/2017 RUSK TX LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
ASLocal storm report, Jan 2, 9:24 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
924 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 6 S SAN AUGUSTINE 31.44N 94.11W
01/02/2017 SAN AUGUSTINE TX LAW ENFORCEMENT
TREE DOWN ON 1751 SOUTH OF 103
&&
EVENT NUMBER SHV1700002
25Local storm report, Jan 2, 9:58 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 AM CST MON JAN 02 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 6 NE SAN AUGUSTINE 31.59N 94.04W
01/02/2017 SAN AUGUSTINE TX PUBLIC
LARGE LIMBS / BRANCHES DOWN LESS THAN 2... CHICKEN
HOUSE ROOF DAMAGED IN PATROON TX... WIND EST 55 MPH
&&
EVENT NUMBER SHV1700003
25Local storm report, Jan 2, 10:01 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CST MON JAN 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL 1 E SIBLEY 32.54N 93.28W
01/02/2017 E1.00 INCH WEBSTER LA PUBLIC
.
&&
ASThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 2:24 AM CST | Special Weather Statement | SHV | Webster | 51 min |
| Jan 2, 2:50 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 40 min |
| Jan 2, 3:21 AM CST | Special Weather Statement | SHV | LaSalle | 39 min |
| Jan 2, 3:23 AM CST | Special Weather Statement | SHV | Natchitoches | 52 min |
| Jan 2, 4:00 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Jan 2, 7:41 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 34 min |
| Jan 2, 7:55 AM CST | Special Weather Statement | SHV | De Soto | 50 min |
| Jan 2, 8:46 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 44 min |
| Jan 2, 9:28 AM CST | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Sabine | 62 min |
| Jan 2, 10:18 AM CST | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Grant, Natchitoches, Red River, Sabine and 1 more | 42 min |
| Jan 2, 11:33 AM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.